MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd facslyric¿ carryover occurs when running samples.There was no report of patient impact.The following information was provided by the initial reporter: sit is dripping.Occasional carry over when running samples.Customer problem: sit is dripping.Occasional carry over when running samples.Steps taken with customer/troubleshooting: n/a.Next steps (if necessary): dispatching out per the request of the customer are you using this product for clinical diagnostic test? n/a.Was there a fluidic leak or spill? n/a.Was the leak/spill contained within the instrument? n/a.Was the leak/spill in a customer accessible location? n/a.What was the fluid that leaked/spilled? n/a what is the source of leak/spill? (waste or non-waste line) n/a.Was the customer exposed to blood or bodily fluids? n/a.Was there any physical harm to the customer as a result of the leak? n/a.
 
Event or Problem Description
It was reported while using bd facslyric¿ carryover occurs when running samples.There was no report of patient impact.The following information was provided by the initial reporter: sit is dripping.Occasional carry over when running samples.Customer problem: sit is dripping.Occasional carry over when running samples.Steps taken with customer/troubleshooting: n/a.Next steps (if necessary): dispatching out per the request of the customer.Are you using this product for clinical diagnostic test? n/a.Was there a fluidic leak or spill? n/a.1.Was the leak/spill contained within the instrument? n/a.2.Was the leak/spill in a customer accessible location? n/a.3.What was the fluid that leaked/spilled? n/a.4.What is the source of leak/spill? (waste or non-waste line) n/a.5.Was the customer exposed to blood or bodily fluids? n/a.6.Was there any physical harm to the customer as a result of the leak?.
 
Additional Manufacturer Narrative
H.6.Investigation: scope of issue: the scope of issue is only limited to facslyric 3l10c instrument us, part # 662878 and serial # (b)(6).Problem statement: customer reported complaint of the sit dripping which causes the occasional carry over issue when running samples.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 19feb2020 to 19feb2021.Complaint trend: there are 3 complaints related to the issue of the occasional carry over issue when running samples; date range from 19feb2020 to 19feb2021.Manufacturing device history record (dhr) review: dhr part # 662878 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the leakage was due to a closed pinch valve tube.The pinch valve¿s default state is pinched shut, so if an instrument is unused for a prolonged amount of time this tubing will be worn, closed shut or not fully open and will have to either be exercised/massaged and reconnected or replaced entirely.The fse (field service engineer) confirmed that both of the issues, carryover and leaking, were caused by the pinch valve and replaced the worn v8 tubing.They then tested the instrument to verify that it was performing as intended and returned it to the customer.No parts were requested for evaluation as tubing is not from stock inventory and the defective tubing was discarded.After the repair the instrument was tested and was performing as expected.Although leakage of biohazard material can cause harm to the customer from exposure to samples and chemicals, the customer was not harmed in any way from this incident as the leakage was minimal.Additionally, while patient samples were used during the tests that had leakages, the results of these tests were not used for any diagnosis and no patients were harmed in any way.After the repair, the instrument was rebooted, tested and functioning as expected.The safety risk is moderate, s3, and there was no impact to customer health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2019.Defective part number: n/a.Work order notes: subject / reported: sit is dripping.Problem description: sit is dripping.Occasional carry over when running samples.Work performed: tubing on v8 pinched.Cause: tubing collapsed.Solution: replace tubing and preformed system checks.Returned unit to customer for use.Returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.Risk analysis: risk management file part # 10000063058, vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes / no.Tfs id: (b)(4).Id: (b)(6).Reg status: ivd; ruo.Hazard: exposure to biological sample.Cause: back drip from injection port (sit).Harmful effects: harm to operator.(exposure to stained sample).Risk control: sit design to capture back drops.Provide instruction for universal precautions.Reg link (tfs id): (b)(4) libivd-did-262 sample preservation during pause.Implementation verification: lsvn-1008-dp sit backflow control, libivd-se-15-51ir.Effectiveness verification: lsvn-1008-dr, libivd-se-15-51ir.Probability: 1.Severity: 3.Risk index: 3.Residual risk evaluation: a.New hazards: none.Tfs id: (b)(4).Id: libivd-ra-247 3.1.25.Reg status: ivd; ruo.Hazard: instrument temporarily inoperable.Source: sit fmea.Cause: sample line collapses preventing sample delivery.Tubing becomes worn/damaged during "stinger" operation.Low event rate.Harmful effects: 1) delay in results.2) tubing must be replaced.3) customer annoyance.Risk control: proper service loops for peeksil tube so that it does not wear and kink at the connection points.Reliability test to provide estimate life of peeksil tube and recommended replacement schedule.Reliability sit protocol.Reg link (tfs id): n/a.Implementation verification: reliability life testing completed via protocol.Protocol name: liberty sit reliability test protocol.Libivd-se-15-72p.Effectiveness verification: published reliability report which demonstrated at least 1.5 years of life with no significant damage or kinks.Report name: liberty sit reliability.Report.Libivd-se-15-72f.Probability: 2.Severity: 2.Risk index: 4.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient yes no.Root cause: based on the investigation results the root cause of both the carryover and the leaking was due to a worn pinch valve tube.Conclusion: based on the investigation results the root cause of both the carryover and the leaking was due to a worn pinch valve tube.The fse confirmed the issue, replaced the tubing, and tested for any further issues.After the repair, the instrument was rebooted, tested, and functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the issues.The safety risk is moderate, s3, and there was no impact to customer health or safety.

Brand Name
BD FACSLYRIC
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11527118
Report Number2916837-2021-00099
Device Sequence Number5424993
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1